A Google search brought me to the question and your answer from a man who was experiencing dramatic hair loss following a two month usage of Lamasil. Your reply discounted Lamasil from being a cause, citing the drug’s use for infections that in and of the condition cause hair loss.
I am sorry to tell you I find your reply specious. Look, the drug insert slip detailing the side effects CLEARLY states that hair loss is a DIRECT side effect of terbinafine hydrochloride usage. You can bet the drug company would give much not to have to include it, or any other in a list of side effects, but after 33 years of patient use, I’m fairly certain that it’s had substantiation. Hair loss is a real unpleasant and tremendously visable side effect, and tons of money is spent by men and women to counter baldness. No drug company wants to have to tell users “this could happen to you”.
Now, I am a 45 year old woman prescribed and dutifully taking on schedule terbinafine hydrochloride aka Lamasil. I have had HUGE, by the handfuls, hair loss. I am in perfect health, substantiated by my age 45 health screening, except for normal stress, the effects of aging, and toenail fungus.
Please note: I received the prescription of Lamasil for TOENAIL fungus, not fingernail fungus, not ringworm or anything else that would cause hair loss, and hair loss is NOT a result of toenail fungus, doctor. So, when you post a sincere and concerned question (which unsurprisingly you did NOT answer) with a reply disdaining and discounting the legitimacy of the issue with an answer that supports an obvious agenda on your part, you discredit yourself and your profession.
AND I still need to know if MY hair will regrow. That guy was almost certainly loosing his hair from the Lamasil. Drugs are special, doctor, and many are needful, but those side effects ARE real.
Many drugs can cause hair loss, but my position has always been to explore other, more common causes of hair loss before blaming the drug. More importantly you need to discuss starting or stopping any medication with your physician.
Lamisil is often used in the treatment of fungal diseases of the skin, such as ringworm or toe fungus. If left untreated, some fungal diseases of the scalp by itself can also cause hair loss. I stand corrected with your reference to the drug insert warning of hair loss as a complication, but many times, just because a person is on a drug that has hair loss as a known side effect, it does not mean that it is THE cause of the hair loss. Diagnosis is just not that simple.
If you believe the drug you are taking is causing your hair loss, please address these issues with the prescribing doctor. There’s a disclaimer at the bottom of every page of this site that can be summarized to say, “This site is intended to educate the public on hair loss topics and should not be used for the purpose of medical diagnosis or treatment recommendation.” Please remember that I am not your doctor.